Jump to content

Photo

Adult Acne, First Time On Accuatne

adult acne amnasteem accutane 80mg daily

6 replies to this topic

#1 crc0377

crc0377

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Joined: 27-March 14

Posted 27 March 2014 - 09:07 PM

This will be my first time posting here.  I'm 37 years old, living in Arizona.

 

Let's start at the beginning.  I have had ongoing acne since I was 12 or 13, I was an early bloomer, so I got it pretty young.  I have always had very oily skin.  My acne got worse through Jr. High and High School and calmed a bit as I grew older, but it has still always been there, some days worse than others.  When it was pretty bad in Jr. High, I remember trying a topical, that just burned my face, it was awful.  I just dealt with it since then.

 

A few years ago I went to a Derm and she put me on bactrim and two topicals.  The bactrim worked great, except it made my skin even more oily then it was, but it cleared up my acne, that is, until I stopped taking it.  Once my refills ended I decided to stop taking it to see if it would come back.  A few weeks later the acne was back.  As an adult, i've never had it really bad, but I still get embarrassing breakouts and feel as a 37 year old male I should not be this bad. 

 

I changed my diet and exercise regime over the last few months for the better.  I am eating clean 90% of the time and i'm living quite a health lifestyle.  I thought this would make a change, well, it hasn't.  

 

Last year, my friend who I didn't think had very bad skin to begin with went on Accutane and she told me what a "miracle drug" it was.  Another acquaintance told me the same thing.  I read horror stories about it so I was always apprehensive.  Finally a few weeks ago, after much contemplation I decided to make an appointment with a new Derm.  I told her my history and she stated Accutane would probably be the best fit since I've been resistant to most other things and i've had acne so long.  I was again a little scared, but I said I would try it and if there were any crazy side effects I would stop.  I got my blood drawn the same morning and by the next day I had my prescription in hand.  40mg of Amnasteem 2 x's daily.

 

I went on a hike the day after I started the medication in the pretty warm AZ sun, not the smartest thing because I did not cover myself up.  I have a bad tan line on my face which i'm hoping will go away.  The tan on my arms I can live with.  Anyhow, I have been on the medication a week tomorrow.  The only effects i've felt thus far is minor lip dryness, nose is a little try inside, and i'm peeling on my face, but whether that is from the sunburn or the medication is anybody's call.  I also have been a little itchy, especially on my scalp.  I have had some minor breakouts, but they seem to dry up almost over night.  Other than that, i'm feeling great.  

 

I am mainly on here to get support from other people that are going through/have gone through what i'm going through.  I'm getting major support and tips from my friend who was previously on it and i'm so thankful for that.  Anyhow, I will be doing a weekly "check in" unless something major happens, then i'll post more.  If anyone has any questions, please let me know.  



#2 Astarte

Astarte

    Junior Member

  • Members
  • Posts & Likes
    Posts: 48
    Likes: 6
About Me
  • Gender:Female
  • Location:UK
  • Interests:Rock music
    Comics
    Video games
    Camping
    Scuba diving
  • Joined: 23-January 14

Posted 28 March 2014 - 03:59 AM

Good luck on your journey toward clear skin! :)
I too had put up with bad skin for years and had tried most things to clear it up, with little to no success. Accutane (so far!!) is brilliant. I haven't had any cysts since I started taking it, and at the moment I have no spots at all.

The dryness is a bit of a pain, but it's manageable. I also had the itchyness, especially on my scalp, but it has improved now I'm further into the course. Make sure you get a good lip balm and a good face moisturiser and use them often!
I've found people's logs on here to be very helpful and everyone is very supportive.
All the best! :)

#3 crc0377

crc0377

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Joined: 27-March 14

Posted 29 March 2014 - 01:52 PM

Thank you Astarte, I appreciate the support and encouragement...this was a long time coming and i'm glad I have finally decided to give this a try!

 

Good luck on your journey toward clear skin! smile.png
I too had put up with bad skin for years and had tried most things to clear it up, with little to no success. Accutane (so far!!) is brilliant. I haven't had any cysts since I started taking it, and at the moment I have no spots at all.

The dryness is a bit of a pain, but it's manageable. I also had the itchyness, especially on my scalp, but it has improved now I'm further into the course. Make sure you get a good lip balm and a good face moisturiser and use them often!
I've found people's logs on here to be very helpful and everyone is very supportive.
All the best! smile.png



#4 crc0377

crc0377

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Joined: 27-March 14

Posted 03 April 2014 - 10:19 PM

Week 2

 

I have finished my 2nd week of medication.  Nothing major to report.  I was having a majorly itchy head and getting a bit of dandruff but on recommendation of another forum I used Head and Shoulders with Almond Oil and it seems to have at least stopped the itching.  Although, when I first washed my hair with it, my scalp burned, probably from scratching.  My face is definitely not as oily, but still is a little bit.  I'm breaking out here and there and it's taking everything in my not to pick at the whiteheads.  My lips are not really chapped, but just seems to lose a certain elasticity, but I still am using Aquafore like there is no tomorrow.   Other than that, i'm doing great on the stuff...although, everytime I have and ache or a pain, I right away wonder if it's the medication...just my paranoia haha :)



#5 crc0377

crc0377

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Joined: 27-March 14

Posted 11 April 2014 - 11:44 PM

I have started my last week of medication for the month and my how quickly things have changed.  I now feel like a snake...my t-zone, my temples and nose feel like sand.  I even went without washing my face for a day and it still felt dry.  This is only 3 weeks in...I can't imagine how i'll be in a month.  I have also had a couple of bloody noses.  I just hate the flakiness of my skin...and i'm moisturizing every morning.  As everyone here says it's worse before it gets better...on the positive side, although I still have break outs on my back, i'm noticing that the scars and pimples are lessening on my back...It looks like this magic pill is starting to do it's trick...I go to the derm in a week...we'll see how that goes :) 



#6 Kim0728

Kim0728

    Junior Member

  • Members
  • Posts & Likes
    Posts: 89
    Likes: 10
About Me
  • Gender:Female
  • Location:California,USA
  • Interests:Reading, watching movies, wine tasting and skin care (I'm a reluctant skin care news/info maven)
  • Joined: 11-March 14

Posted 12 April 2014 - 11:09 PM

My story and yours are pretty similar. I'm almost a week in to my treatment, with no side effects to speak of. I have freakishly oily skin, and I'm hoping to dry up a bit! So far, no change. I don't have a lot of acne, but I always have a few pimples. I tried everything except Accutane, so my doc put me on it. Looking forward to reading your progress!

#7 crc0377

crc0377

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Joined: 27-March 14

Posted 13 April 2014 - 05:42 PM

Hello Kim, 

Thank you for reading my progress report :)  Yes my skin was freakishly oily too...and now I cannot say the same...i'm almost done with my first month...and i've actually have not had to wash my face as much as I did before...it's a strange feeling to be honest, the skin shedding is a nuisance, but I know it will get better...One thing i'd advise is to be proactive, use lip balm (I use Aquaphor or Carmex) before you lips really start drying out, also use moisturizer, because believe me, you are going to need it...I went from not using moisturizer to using it morning and night...  

 

My story and yours are pretty similar. I'm almost a week in to my treatment, with no side effects to speak of. I have freakishly oily skin, and I'm hoping to dry up a bit! So far, no change. I don't have a lot of acne, but I always have a few pimples. I tried everything except Accutane, so my doc put me on it. Looking forward to reading your progress!






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users